Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 18, 2004, 7:40 PM CDT for Ballard County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 18, 2004, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ballard County, KY
The radar
The Paducah radar (KPAH), 22 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 190042 FFWPAH KYC007-190345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 740 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BALLARD COUNTY IN WESTERN KENTUCKY * UNTIL 1045 PM CDT * AT 740 PM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN PRODUCING THUNDERSTORMS WERE MOVING SOUTH INTO BALLARD COUNTY. THE GROUND IS ALREADY SATURATED FROM THUNDERSTORMS LAST NIGHT WHICH WILL CAUSE RAPID RISES IN WATER. * LOCATIONS IMPACTED INCLUDE BANDANA...BARLOW AND LA CENTER ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. LAT...LON 3704 8915 3721 8895 3698 8885 $$ FRIEDLEIN
1 follow-up statement
000 WGUS73 KPAH 190155 FFSPAH KYC007-190205- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 852 PM CDT FRI JUN 18 2004 ...FLASH FLOOD WARNING FOR BALLARD COUNTY HAS BEEN CANCELLED... AT 852 PM...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN HAVE MOVED SOUTHEAST OF BALLARD COUNTY. $$ FRIEDLEIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:35 AM CDT, 17 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 2:35 AM CDT, 17 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT FRI JUN 18 2004 .DISCUSSION... SATELLITE SHOWS SCT CLOUDS ACROSS THE FA. AND SINCE MIDNIGHT...A FEW SHOWERS HAVE REDEVELOPED OVER THE PENNYRILE REGION OF WEST KY. LAPS SHOWS VERY WEAK CONVERGENCE IN THIS AREA...WHILE THE RUC DEPICTS WEAK UPPER LEVEL SUPPORT MOVG THROUGH. DO NOT PLAN ON HAVING ANYTHING IN THE GRIDS COME PRESS TIME WITH REGARD TO THIS. OUR FOCUS WILL BE ON MCS CURRENTLY OVER EAST CENTRAL KANSAS INTO CENTRAL OKLAHOMA. MODELS ARE ALREADY BEHIND THE 8 BALL WITH THIS COMPLEX (TOO SLOW). ORIGINALLY PLANNED ON HOLDING OFF POPS TIL VERY LATE WEST. BUT AFTER LOOKING AT CURRENT SAT AND RADAR TRENDS...AGREE WITH SPC THAT CONVECTION SHOULD BE FURTHER EAST...FASTER THAN MODELS INDICATE. AND STORMS MAY BECOME SEVERE AS THEY ENCOUNTER AN INCREASINGLY UNSTABLE ATMOSPHERE...FORECAST TO UNFOLD ACROSS WEST PARTS OF THE FA BY 18Z. WILL CONTINUE WITH POPS TONIGHT. POP DEPICTION WILL LARGELY BE DEPENDENT UPON OVERALL STRENGTH OF CONVECTIVE SYSTEM...AND WHAT FORM IT ENDS UP TAKING ON BOTH COVERAGE AND MOVEMENT WISE. BUT CHANCES SHOULD TAPER OFF FROM WEST TO EAST TONIGHT. ON SATURDAY...AGREE WITH PREVIOUS SHIFT THAT A CHANCE OF CONVECTION SHOULD LINGER ACROSS THE SOUTH EVEN BEHIND THE FRONT. ETA SHOWS SFC LIS BELOW 0 OVER WEST KY...WITH LOW LEVEL MSTR STILL IN PLACE (H8 DWPTS OVER 12 DEG C) AT 18Z. LOW TROP DRYING GETS GOING BY AROUND 00Z AS MOIST AXIS SHIFTS SOUTH OF THE FA. SO EXPECT A DRY NIGHT SATURDAY...AND DAY SUNDAY AS HIGH PRESSURE WILL BE IN CONTROL. THIS WILL ALSO RESULT IN SLIGHTLY LOWER TEMPERATURES AND HUMIDITY. BREAK IN THE ACTION TO BE SHORT LIVED...AS BOTH THE ETA AND GFS SHOW STRONG WAA DEVELOPING OVER THE PLAINS SUNDAY...SHIFTING EAST INTO MISSOURI SUNDAY NIGHT. BOTH MODELS BRING STRONG VERTICAL MOTION FIELD INTO MISSOURI SUNDAY NIGHT...AND MOVE IT ESE INTO THE FA MONDAY. THUS THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY NIGHT NORTH AND WEST...AND ALL AREAS MONDAY. AFTER MONDAY...FEW IF ANY CHANGES MADE TO THE EXISTING FORECAST. THROUGH THE WEEK...THE LATEST GFS LONG RANGE SHOWS STRONG VORTEX SETTING UP OVER SOUTH CENTRAL CANADA. THIS WILL KEEP THE FLOW PATTERN W TO E AND SOMEWHAT ACTIVE. THUS HARD TO RULE OUT CHANCES OF CONVECTION AT ANYTIME. MODELS USUALLY HAVE A HARD TIME PICKING OUT FINE SCALE DETAILS...AND WILL USUALLY FLOP AROUND FROM ONE DAY TO THE NEXT...AS FAR AS WHEN THERE WILL AND WILL NOT BE PRECIPITATION. SO THERE IS NO REAL JUSTIFICATION IN ADJUSTING POPS ALL THAT MUCH IF AT ALL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 18, 4:23 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 423 AM CDT FRI JUN 18 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 423 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND HAIL. LOCALLY VERY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 18, 5:19 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 2 N PINCKNEYVILLE 38.11N 89.38W
06/18/2004 60 MPH PERRY IL TRAINED SPOTTER
&&
MJNLocal storm report, Jun 18, 5:40 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
06/18/2004 PERRY IL TRAINED SPOTTER
NUMEROUS ROADS HAVE WATER RUNNING OVER THEM.
0537 PM TSTM WND DMG PINCKNEYVILLE 38.08N 89.38W
06/18/2004 PERRY IL TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN ACROSS THE CITY RANGING IN SIZE
FROM 1/2 INCH TO 3 INCHES IN DIAMETER.
&&
MJNLocal storm report, Jun 18, 6:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN CUTLER 38.03N 89.57W
06/18/2004 2.75 INCH PERRY IL EMERGENCY MNGR
RAINFALL RECEIVED IN ONE HALF HOUR.
&&
SMITTYLocal storm report, Jun 18, 6:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 5 NW ANNA 37.51N 89.31W
06/18/2004 UNION IL LAW ENFORCEMENT
TREE DOWN BETWEEN ANNA-JONESBORO AND ALTO PASS ON HIGHWAY
127.
&&
SMITTYLocal storm report, Jun 18, 6:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD CUTLER 38.03N 89.57W
06/18/2004 PERRY IL EMERGENCY MNGR
STREET FLOODING REPORTED THROUGHOUT COMMUNITY.
&&
SMITTYLocal storm report, Jun 18, 7:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CYPRESS 37.37N 89.02W
06/18/2004 2.75 INCH JOHNSON IL LAW ENFORCEMENT
BASEBALL SIZE HAIL REPORTED ALONG HIGHWAY 37 NEAR
CYPRESS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:11 PM CDT | Flash Flood Warning | PAH | Trigg | 3 hr |
| Jun 18, 7:39 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 66 min |
| Jun 18, 8:00 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.